Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 5, 2007, 12:24 AM HST for Kauai County, Hawaii. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 5, 2007, 12:24 AM HST (10:24 UTC)
- Expired
- Dec 5, 2007, 2:30 AM HST
- In force
- 2 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 5, 1:25 AM HST | FLASH FLOOD | 1 W Kapaa, HI | OLOHENA ROAD CLOSED. DETAILS UNKNOWN. |
| Dec 5, 1:25 AM HST | FLASH FLOOD | Hanalei, HI | HANALEI BRIDGE CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 10.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 051030
FFWHFO
HIC007-051230-
/O.NEW.PHFO.FF.W.0014.071205T1024Z-071205T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1224 AM HST WED DEC 5 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 230 AM HST
* AT 1215 AM HST...A GAGE ON THE HANALEI RIVER CONTINUED TO SHOW A
RAPID RISE IN WATER LEVEL ABOVE 8 FEET DUE TO RUN OFF FROM EARLIER
HEAVY RAINFALL. A LINE OF HEAVY SHOWERS AND THUNDERSTORMS THAT
PRODUCED THE RAINFALL HAS MOVED EAST OF KAUAI. SOME ADDITIONAL
ISOLATED HEAVY SHOWERS ARE POSSIBLE...AND RUN OFF WILL CONTINUE
FROM THE NEXT TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE THE ENTIRE ISLAND OF KAUAI.
THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 230 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2185 15957 2185 15965 2203 15987 2221 15974
2228 15961 2228 15942 2214 15923 2198 15929
2180 15951
$$
WROEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 4, 9:13 PM HST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 4, 9:13 PM HST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 913 PM HST TUE DEC 4 2007 CORRECTED HIGH SURF .SYNOPSIS... POWERFUL FRONT BRINGING DAMAGING SOUTHWEST WINDS AND PERIODS OF HEAVY RAINS TO THE ISLANDS. THE FRONT WILL PASS THROUGH KAUAI THIS EVENING AND MOVE OVER OAHU EARLY WEDNESDAY MORNING...AND REACH MAUI BY DAYBREAK. && .DISCUSSION... AS OF 8 PM...THE FRONT AND HEAVY RAINS ARE MOVING INTO KAUAI FROM THE WEST AT 15 MPH. AHEAD OF THE FRONT...STRONG GUSTY SOUTHWEST WINDS ARE BLOWING ACROSS THE ISLANDS PROMPTING A HIGH WIND WARNING FOR THE ENTIRE STATE /NPWHFO/. SEE THE LATEST PUBLIC INFORMATION STATEMENT /PNSHFO/ FOR THE LATEST IN WIND REPORTS AROUND THE STATE. WITHIN THE FRONT ITSELF...WINDS WILL BE STRONGEST WITH THE ADDITION OF HEAVY RAINS AND THUNDERSTORMS. BUT WITH THE FRONT MOVING BRISKLY TO THE EAST...THE DURATION OF THESE CONDITIONS IN ANY ONE SPOT SHOULD NOT LAST MORE THAN AN HOUR OR TWO. THE FRONT IS EXPECTED TO REACH KAUAI BY 9 PM TONIGHT...OAHU AFTER MIDNIGHT...AND MAUI COUNTY WEDNESDAY MORNING. AHEAD OF THE FRONT FROM OAHU TO THE BIG ISLAND...SHOWERS ARE MOVING RAPIDLY TOWARD THE NNE WITH INDIVIDUAL CELLS ESTIMATED TO BE MOVING AT 40 MPH. THESE CELLS CONTAIN HEAVY RAINS BUT THEIR RAPID MOVEMENT WILL CURTAIL ANY WIDESPREAD FLOODING AHEAD OF THE FRONT. THE CENTER OF THE LOW IS LOCATED 370 MILES NNW OF KAUAI AND IS MOVING 10 MPH TOWARD THE SOUTHEAST. THE MOVEMENT HAS SLOWED CONSIDERABLY OVER THE PAST 12 WHEN THE SYSTEM WAS MOVING CLOSE TO 30 MPH. THE LOW IS EXPECTED TO CONTINUE DECELERATING AND COME TO A STOP ABOUT 300 MILES NORTH OF KAUAI BY WEDNESDAY NIGHT. WINDS WILL RELAX ACROSS THE ISLANDS AT THIS POINT...BUT THE POTENTIAL FOR HEAVY RAINS WILL CONTINUE. AS THE WINDS DIMINISH SO WILL STORM SPEEDS AND THE CHANCE OF FLASH FLOODING WILL INCREASE. SEE THE FLASH FLOOD WATCH FOR MORE INFORMATION /FFAHFO/. BANDS OF ORGANIZED SHOWERS WILL PINWHEEL AROUND THE LOW AFFECTING PORTIONS OF THE STATE AT DIFFERENT TIMES. THE EVENTUAL REMOVAL AND WEAKENING OF THE LOW IS STILL EXPECTED TO BEGIN SATURDAY...SOUTHERLY WINDS AND SHOWERS SHOULD EASE THEN BEFORE COMPLETELY IMPROVING WITH THE RETURN OF FAIR TRADE WINDS ON MONDAY. && .MARINE...DECLINING NORTHWEST SWELLS WILL BE REINFORCED TOMORROW WITH ANOTHER NORTHWEST SWELL THAT WILL REACH WARNING LEVELS ON KAUAI WEDNESDAY... AND MAINTAIN THE ADVISORY FOR NORTHWEST SHORES ACROSS THE REST OF THE STATE. ALSO...THE STRONG SOUTHWEST WINDS WILL PRODUCE ROUGH SURF FOR THE SOUTH FACING SHORES OF THE SMALLER ISLANDS WEDNESDAY...PROMPTING A HIGH SURF ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM HST WEDNESDAY FOR ALL HAWAII ISLANDS. FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ALL HAWAII ISLANDS. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR SOUTH FACING SHORES. HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR NORTHWEST SHORES OF WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. HIGH SURF WARNING UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS- KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:27 PM HST | Flash Flood Warning | HFO | Kauai | 2 hr |
| Dec 5, 2:23 AM HST | Flash Flood Warning | HFO | Kauai | 67 min |
| Dec 5, 2:27 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Dec 5, 3:53 AM HST | Blizzard Watch | HFO | Hawaii | 11 hr |
| Dec 5, 5:12 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 5, 6:30 AM HST | Marine Weather Statement | HFO | 20 hr | |
| Dec 5, 8:07 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 5, 8:43 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 5, 11:10 AM HST | Special Marine Warning | HFO | 20 min | |
| Dec 5, 12:02 PM HST | Special Marine Warning | HFO | 43 min | |
| Dec 5, 12:43 PM HST | Special Marine Warning | HFO | 47 min | |
| Dec 5, 12:55 PM HST | Special Marine Warning | HFO | 65 min |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.